MAUDE Adverse Event Report: COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS
Model Number ESR9222400
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.Coloplast has not been provided any corroborating evidence to verify the information contained in this report.
 
Event or Problem Description
As reported to coloplast, though not verified, patient's device was not inflating so it was explanted and replaced.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Titan otr pump, and cylinders 1 and 2 were received for evaluation.No functional abnormalities were noted with the pump.A separation was noted on the exhaust tube of cylinder 2.This was a site of leakage.The surfaces of the separation appear to be rough and irregular, indicating stress was exerted.Abrasion was noted on the exhaust tube of cylinder 2.A separation was noted in the bladder of cylinder 1.This was a site of leakage.The surfaces of the separation appear to be smooth and straight, indicating contact with sharp instrumentation.An aneurysm was noted in the bladder of cylinder 2.This was not a site of leakage.Based on examination of the returned product, it was concluded that the rough and irregular surfaces associated with the separation in the exhaust tube of cylinder 2 indicates that sufficient stress(s) may have been exerted on this tube to separate the site while in-vivo.A separation of this type could then allow the loss of fluid, making the device inoperable.In addition, quality confirmed an aneurysm in the bladder of cylinder 2.An aneurysm may occur if excess pressure was exerted on the cylinder bladder.However, due to the information received, the device was revised as it was not inflating.Therefore, quality cannot confirm when the aneurysm may have occurred.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed instrument separation in the bladder of cylinder 1 occurred subsequent to the device packaging being opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, it was concluded that the separation most likely occurred during or subsequent to explant.This separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.D4 lot: 3330538.
 
Event or Problem Description
According to the available information this inflatable penile prosthesis was implanted on (b)(6) 2012 and revised on (b)(6) 2021 due to the device was not inflating.

Brand Name
TITAN OTR
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1940 commerce dr
north mankato
Manufacturer Contact
usaby angela kilian
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key12471084
Report Number2125050-2021-01315
Device Sequence Number4891853
Product Code FHW
UDI-Device Identifier05708932487702
UDI-Public05708932487702
Combination Product (Y/N)N
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberESR9222400
Device Catalogue NumberESR922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale